MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 04/23/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege injury and surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol ventralex (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralex hernia patch (device #1) or an unspecified bard/davol ventrio st (device #2) on (b)(6) 2009 or (b)(6) 2009.Attorney alleges unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralex hernia patch (device #1) and the bard/davol ventrio st (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio st (device #2) used to treat the patient.The patient's attorney did allege injury and surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no.), d6.A (date of implant), d6.B (date of explant), g1, g3, g6, h2, h6, h10, h11.Corrected field: d1 (brand name), g4 (pma/510(k) #).This supplemental emdr represents the bard/davol ventrio mesh (device #1).An additional supplemental emdr was submitted to represent the bard/davol mesh - ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralex hernia patch (device #1) or an unspecified bard/davol ventrio st (device #2) on (b)(6) 2009.Attorney alleges unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralex hernia patch (device #1) and the bard/davol ventrio st (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2009 - patient was diagnosed with incarcerated ventral incisional hernia thereby underwent laparoscopic repair with the implant of ventrio patch (device #1).Per op notes, ¿a ventrio patch was placed into the abdominal cavity and then sutured to the anterior abdominal wall.¿ (b)(6) 2009 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #2).Per op notes, ¿a ventralex mesh (device #2) was secured to the fascial edges with sutures.¿ (note: the previously placed ventrio patch (device #1) was not seen during this procedure) (b)(6) 2010 - patient was diagnosed with recurrent ventral incisional hernia and chronic abdominal pain thereby underwent repair with removal of mesh (device #1 & #2).Per op notes, ¿dense adhesions to the anterior abdominal wall and a recurrent ventral incisional hernia with incarcerated small bowel and the bladder is stretched up to the mesh by adhesions.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9147091
Report Number1213643-2019-09678
Device Sequence Number8652390
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(10)DASK0012
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010214
Device Lot NumberDASK0012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale